Heart attack fears just worse!

It seems my fears of getting a heart attack have grown since last week! It happened when I cut down on the propranolol (my doctor suggested it to me) to save some until I got a new supply but then one night, I woke up at 4:30am with negative thoughts and my heart beating really fast that I can take another propranolol that night which got me taking them 3 times a day again. Because of that, my fears of a heart attack just got worse. I spend a lot of time in fight or flight mode getting panicked whenever I think I'm going to get one. I've now convinced myself that my takings of propranolol have put myself in danger of an attack even though it still hasn't happened. Is this all just anxiety? I'm only 22 years old and nowhere near overweight so I'm fine right? Thank you.

Skip

Featured Content

Join our community

The community helps everyone affected by anxiety by providing support, information and guidance.

Follow

Featured by HealthUnlocked

7 Replies

oldestnewest
  • Hi Marc0133, many doctors use Propranolol for anxiety. I was on it at one time for a week and couldn't stand the way it made me feel. Since it is used as a blood pressure medication, it can in some people bring their pressure too low. Dosage is extremely important for the doctor to monitor. Once on it for a while,it is like any other medication our body gets adjusted to in that coming off or cutting back can produce these scary symptoms. In your case the adrenaline is once again rising making you go into fight or flight mode.

    You are young and not overweight and have a doctor monitoring your intake. You are fine and will feel better once your doctor has you back on the original dose. This is all normal in what you are feeling and is drug induced and not coming from a physical abnormality. Talk to your doctor about what you went through. Wish you well.

  • Thanks Agora1. I should also mention that when I had surgery a while back, they checked my heart and found everything 100% fine, so I should be good, even if my scary symptoms tell me otherwise. Though I should've corrected that my doctor didn't lower my dose but rather told me that I can just take less a day (I use to take 3 everyday, then I took just 2 and now I'm back to 3). She said it was fine to do so. It's good to know that it's all just in my mind and has no affect on my health whatsoever.

    Btw, is it also normal to feel exposed to negative thoughts and make you believe these thoughts when lowering drug intake? I get a bit of that when doing so.

    Thank you for replying. Wish you the best as well.

  • Marc, we are so afraid of starting a medication that when cutting back on a dose, it promotes the same fear. The "what ifs". The fact that your heart was fine during surgery should give you some comfort in that your heart is in good shape. Now you have to convince yourself that these are just negative thoughts and not negative facts. That's a big difference. Letting your doctor know the way you felt when eliminating 1 dose as she recommended, will have her decide what may be best for you. Take care and Breathe :)

  • Thanks again Agora1! I needed that! :)

  • Marc0133, you are far too young to have a heart attack, you'll need to wait at least another 20 years before you're allowed to have one☺ so put that idea right out of your head. People with anxiety disorder like us always fear the worse, a cough must be lung cancer, a slight tremor must be Parkinsons, we're all hypochondriacs, that what anxiety does to us. If you wake up too early feeling low then I suggest you make yourself a fup of green tea, the L-thianine in it counteracts the flight or fight hormone called cortisol that is always at it's peak at early morning and if not burnt off remains in our bodies causing us to feel particularly anxious first thing. So stay calm, sort your propranalol out and think of all the good things in your life.

  • Whew....take a breath.

    Short and sweet answer:

    You screwed around with the doseage of your medication and it has landed you on your ass.

    Please contact your doctor, whom I hope is a cardiologist, and work out a plan to stabilize you on the correct doseage for your situation.

    How many times am I going to have to post that adjusting one's doseage of his/her medications without a doctor's supervision is a call for disaster?

    Remember me?

    I'm the dummy who accidentally didn't take her modest dose of Xanax for two days last June, and to the horror of my husband and service dog, had a gran mal seizure and fell to the floor. After EMS "house call", I ended up in the hospital for 3 days while every test/exam one can image was perform....and some were not pleasant. The only abnormal findings were there was no Xanax in my system, I suffered a vertebral fracture from the fall which was mended in the OR...and a rather large hospital bill.

    Prescription medications are chemistry at it best medically and our bodies, including our brains, are chemistry based.

    Please learn from my stupid mistake.

  • The dosage of your medication is of course between your doctor and yourself, but I can help ease your mind on one thing regarding it. I have several family members and friends living with heart failure and others who have had heart attacks before and they take propranolol to PREVENT heart attacks. :-)

You may also like...